Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Should Sulfa be taken for bladder infection despite stomach ache and nausea?

User rating for this question
Answered by

ENT Specialist
Practicing since : 2003
Answered : 709 Questions
I have had a bladder infection for a couple of weeks and my doctor gave me a prescription for it called “NITROFURANTOIN.” He first gave me Sulfa, It made my stomach ache and I felt a little nausiated so I took just one half of each pill which didn’t do much. I am afraid to take this new prescription because of the 35 bad side effects. The phamacist said it would either make me feel better or worse. I am not feeling well either from this bladder problem. Every day for the last two weeks when I have tested my urine it always shows up red. Could it be because of deppression? I just lost my husband 5 months ago after being married 60 years and i feel so lonely and like I am in another world. He was a wonderful husband and I miss him very much!! Should I be hesitant about trying this latest prescription? I have enough troubles now and don’t need to get worse from these 35 side effects from this new drug. I hurt frm under my ribs in my colon and bladder.
Posted Sun, 2 Mar 2014 in General Health
Answered by Dr. Rajkishori Godhi 1 hour later
Brief Answer: nitrofurantoin perfectly safe Detailed Answer: Hello madam, All drugs come with side effects. Do not worry too much about side effcets of nitrofurantoin. This drug is used extensively as a first line drug for the management of urine infection. You should start taking it before the infection flares up. Sulpha drugs can cause gastric irritation but that should have been managed with antacids instead of taking half dose. Do not take less than the prescribed dose of antibiotics, it will do more harm. When you take less than the prescibed dose the organisms get a chance to develop immunity towards the drug, necessitating the use of another stronger antibiotic in a larger dose for a longer period. Please take the prescribed amount of nitrofurantoin for the prescribed amount of time. If you have any questions regarding the drugs ask your doctor, the information on the internet is frequently wrong ,misleading and out of context. Also rememeber to have plenty of fluids. 3 -4 litres per day to clear the infection faster. Depression cannot cause urine infection. Do not hesitate to seek help of a psychiatrist to combat depression. Wide range of drugs with minimal side effects are now available to treat depression. Counselling also helps. It is just a matter of time. You will be OK. Good luck, Dr Rajkishori Godhi
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor